Alert archive / Texas / High Wind Warnings in 2015

High Wind Warning 1, NWS Amarillo, TX

October 27, 20156 counties in Texas

NWS Amarillo, TX issued this high wind warning at Oct 27, 2015, 11:29 PM CDT for 6 counties in Texas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 27, 2015, 11:29 PM CDT (04:29 UTC)
Expired
Oct 28, 2015, 2:00 AM CDT
In force
3 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 11:40 PM CDTHIGH SUST WINDS 4011 Wnw Bootleg, TX
Oct 27, 11:48 PM CDTNON-TSTM WND GST 581 Nw Boys Ranch, TX
Oct 28, 12:15 AM CDTHIGH SUST WINDS 485 Ene Hereford, TX
Oct 28, 12:15 AM CDTNON-TSTM WND GST 582 Ne Umbarger, TX
Oct 28, 12:15 AM CDTNON-TSTM WND GST 602 Wnw Canyon, TX
Oct 28, 12:17 AM CDTNON-TSTM WND GST 623 Nne Umbarger, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3038 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

635 
WWUS74 KAMA 280429
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1129 PM CDT TUE OCT 27 2015

TXZ011>013-016>018-280700-
/O.NEW.KAMA.HW.W.0001.151028T0429Z-151028T0700Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
1129 PM CDT TUE OCT 27 2015

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT WEDNESDAY. 

* EVENT...A SOUTHWARD MOVING COLD FRONT WILL BRING WIND GUSTS OF UP
  TO 60 MPH TO THE SOUTHWESTERN AND SOUTH CENTRAL TEXAS PANHANDLES
  THROUGH 2 AM WEDNESDAY MORNING. 

* TIMING...THROUGH 2 AM.

* IMPACTS... BRIEF WIND GUSTS UP TO 60 MPH CAN LEAD TO PROPERTY
  DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
14
1 follow-up statement
976 
WWUS74 KAMA 280659
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
159 AM CDT WED OCT 28 2015

TXZ011>013-016>018-280800-
/O.EXP.KAMA.HW.W.0001.000000T0000Z-151028T0700Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
159 AM CDT WED OCT 28 2015

...HIGH WIND WARNING WILL EXPIRE AT 2 AM CDT EARLY THIS MORNING...

WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA ACROSS THE
SOUTHWEST AND SOUTH CENTRAL TEXAS PANHANDLE. AS A RESULT...THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE AT 2 AM CDT. 

$$

ANDRADE

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Oct 27, 6:59 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, Oct 27, 6:59 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT TUE OCT 27 2015

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR THIS TAF CYCLE. THE MAIN
AVIATION CONCERN IS THE FRONT EXPECTED TO MOVE THROUGH THE AREA
BETWEEN 03Z AND 05Z THIS EVENING. WINDS BEHIND THE FRONT ARE EXPECTED
TO INCREASE INTO THE 20KT TO 25KT WITH GUSTS UP TO 32KT. THERE IS A
CHANCE FOR SHOWERS TO MOVE THROUGH THE KGUY TERMINAL WITH THIS FRONT
BUT CONFIDENCE ON TIMING IS TOO LOW TO INCLUDE IN PREVAILING
CONDITIONS. THE GUSTY POST-FRONTAL WINDS SHOULD ONLY PERSIST FOR A
FEW HOURS BEFORE DIMINISHING. BY TOMORROW AFTERNOON WE SHOULD SEE
WINDS RETURN BACK TOWARDS A SOUTHWESTERLY DIRECTION AOB 10KT TO ROUND
OUT THIS TAF ISSUANCE.

&&

.PREV DISCUSSION... /ISSUED 401 PM CDT TUE OCT 27 2015/

DISCUSSION...
COLD FRONT MOVING INTO NORTHWEST KANSAS AT THIS TIME IS EXPECTED TO
PASS THROUGH ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BY SUNRISE
WEDNESDAY.  WINDS EXPECTED TO GUST INTO THE 25 TO 35 MPH BEHIND
FRONT...ESPECIALLY ACROSS WESTERN AND SOUTHERN SECTIONS OF THE
COMBINED PANHANDLES.  SHORTWAVE TROF PASSES NORTH CENTRAL AND
NORTHEAST SECTIONS TONIGHT...WITH SLIGHT CHANCE OF LIGHT SHOWERS
RETAINED TONIGHT IN THESE LOCATIONS.

NORTH WINDS DIMINISH DURING THE DAY ON WEDNESDAY...TRENDING TO WEST
AND SOUTHWEST BY DAY/S END.  HIGHS IN THE 60S ARE EXPECTED UNDER A
MOSTLY SUNNY SKY.

NEXT COLD FRONT ARRIVES LATE WEDNESDAY NIGHT AND THURSDAY MORNING.
NORTH WINDS FOLLOWING FRONTAL PASSAGE BECOME EASTERLY BY THURSDAY
AFTERNOON...WITH UPSLOPE FLOW AND ISENTROPIC LIFT PATTERN CAUSING
SUFFICIENT CLOUD COVER TO HOLD MAXIMA BELOW 60 IN NORTHERN SECTIONS
THURSDAY...WITH HIGHS IN THE 60S OVER MOST OF THE REST OF THE AREA.

POPS THURSDAY NIGHT HAVE BEEN CONFINED TO WESTERN AND SOUTHWESTERN
SECTIONS PRIOR TO MIDNIGHT...WITH CHANCE TO LIKELY POPS AFTER
MIDNIGHT...AS INCOMING SHORTWAVE TROF INDUCES MODERATE TO STRONG
MOIST LOW-LEVEL FLOW AND WARM AIR ADVECTION AT 850 MB.

POPS HAVE BEEN RAISED TO LIKELY ALL SECTIONS ON FRIDAY...AS MID-LEVEL
TROF MOVES INTO EASTERN NEW MEXICO...WITH CONTINUING MOIST SOUTHEAST
LOW-LEVEL FLOW CONTINUES.  COOLER WITH MOST SECTIONS REMAINING BELOW
60 DEGREES FAHRENHEIT.  COOL CONDITIONS WILL LIMIT SURFACE-BASED
INSTABILITY...BUT THUNDERSTORMS WILL STILL BE POSSIBLE OWING TO
DYNAMICS WITH MID-LEVEL TROF.

FRIDAY LOOKS TO BE THE PERIOD WITH BEST POTENTIAL FOR RAINFALL...FOLLOWED
BY FRIDAY NIGHT AS NEXT COLD FRONT ARRIVES.  PRELIMINARY RAIN TOTALS
FOR THIS SYSTEM...THURSDAY NIGHT THROUGH FRIDAY NIGHT...ARE FORECAST
TO BE IN THE ONE-QUARTER TO ONE INCH RANGE.  EVENT EXPECTED TO COME
TO AN END ON SATURDAY...WITH LOW POPS RETAINED FOR SOUTHERN AND
SOUTHEAST TEXAS PANHANDLE.

WARMUP GETS UNDERWAY SUNDAY...AS ZONAL FLOW INDUCES LEE TROF
DEVELOPMENT AND SOUTHWEST LOW-LEVEL WINDS.  HIGHS MOSTLY IN THE 70S
BOTH DAYS WITH LOWER 80S POSSIBLE IN SOUTHERN SECTIONS ON SUNDAY.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14
Hazardous weather outlook, Oct 27, 9:16 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT TUE OCT 27 2015

OKZ001>003-TXZ001>020-281430-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
916 PM CDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE THROUGH THE PANHANDLES TONIGHT AND BRING
SHOWERS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT THROUGH SATURDAY. LOCALLY
HEAVY RAINFALL MAY OCCUR DURING THIS TIME ALONG WITH A FEW STRONG
STORMS...BUT SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 27, 9:12 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
912 PM CDT TUE OCT 27 2015

OKZ001-002-280300-
CIMARRON OK-TEXAS OK-
912 PM CDT TUE OCT 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR CIMARRON AND NORTHWESTERN TEXAS
COUNTIES UNTIL 1000 PM CDT...

AT 910 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS ALONG A
COLD FRONT EXTENDING FROM 7 MILES EAST OF STONINGTON TO 6 MILES
SOUTHEAST OF CAMPO TO 14 MILES SOUTHWEST OF KIM...AND MOVING SOUTH
AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BOISE CITY...KEYES...GRIGGS...BLACK MESA PARK...EVA...FELT...
WHEELESS...KENTON AND STURGIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SIGNIFICANT WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3699 10173 3686 10164 3652 10223 3654 10300
      3700 10300
TIME...MOT...LOC 0210Z 338DEG 27KT 3729 10204 3703 10250 3705 10346

14
Special weather statement, Oct 27, 10:02 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1002 PM CDT TUE OCT 27 2015

OKZ001>003-TXZ001>004-006-280345-
CIMARRON OK-BEAVER OK-TEXAS OK-OCHILTREE TX-HANSFORD TX-DALLAM TX-
HARTLEY TX-SHERMAN TX-
1002 PM CDT TUE OCT 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CIMARRON...SOUTHWESTERN
BEAVER...TEXAS...NORTHWESTERN HARTLEY...NORTHWESTERN OCHILTREE...
SHERMAN...NORTHERN HANSFORD AND DALLAM COUNTIES UNTIL 1045 PM CDT...

AT 1001 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS ALONG
A SOUTHEASTWARD MOVING COLD FRONT EXTENDING FROM NEAR TYRONE TO 9
MILES SOUTH OF EVA TO 9 MILES NORTHWEST OF SEDAN...AND MOVING
SOUTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GUYMON...DALHART...STRATFORD...HOOKER...GOODWELL...TYRONE...
TEXLINE...OPTIMA...HARDESTY...GRIGGS...BRYANS CORNER...WARE...
ADAMS...FELT...CONLEN...BALKO...HOUGH...EVA...BOYD AND BAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SIGNIFICANT WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3663 10063 3625 10150 3582 10304 3650 10304
      3654 10300 3678 10201 3700 10139 3700 10102
TIME...MOT...LOC 0301Z 311DEG 40KT 3699 10110 3666 10190 3625 10325

14
Special weather statement, Oct 27, 11:03 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1103 PM CDT TUE OCT 27 2015

TXZ001-002-006-007-011-012-016-280500-
OLDHAM TX-DALLAM TX-POTTER TX-HARTLEY TX-SHERMAN TX-MOORE TX-
DEAF SMITH TX-
1103 PM CDT TUE OCT 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR HARTLEY...NORTHWESTERN POTTER...
NORTHWESTERN DEAF SMITH...OLDHAM...SOUTHWESTERN SHERMAN...SOUTHERN
DALLAM AND WESTERN MOORE COUNTIES UNTIL MIDNIGHT CDT...

AT 1101 PM CDT...A SOUTHWARD MOVING COLD FRONT EXTENDING FROM CACTUS
TO NEAR HARTLEY TO 8 MILES NORTHWEST OF ROMERO...AND MOVING SOUTH AT
40 MPH IS EXPECTED TO BRING BRIEF STRONG WIND GUSTS TO THE WESTERN
TEXAS PANHANDLE.

WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALHART...VEGA...HARTLEY...CACTUS...CHANNING...ADRIAN...BOYS RANCH...
GLENRIO...VALLEY DE ORO AND ROMERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SIGNIFICANT WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3610 10304 3608 10245 3611 10198 3531 10199
      3515 10256 3511 10304
TIME...MOT...LOC 0401Z 002DEG 35KT 3603 10200 3590 10244 3582 10302

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 10:02 PM CDTSpecial Weather StatementAMADallam, Sherman43 min
Oct 27, 11:03 PM CDTSpecial Weather StatementAMAHartley, Oldham57 min

Nearby

High Wind Warnings in Texas, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.